Posted on: May 12, 2013 02:35PM
Is bruising easily a side effect of any drugs or mets? It seems like just leaning against something gives me these horrible bruises. I have so many, I don't even know where most of them come from. They are sore like most typical bruises but seem to take longer to go away. I am on tamoxifen, pamidronate, effexor, levothroid, simvastatin and take several supplements....calcium, magnesium, zinc, vitamins D, C, coq10. Thanks in advance for any thoughts.Log in to post a reply
Posts 1 - 8 (8 total)
May 12, 2013 03:23PM Latte wrote:
Bruising is often a sign for me that my platelets are low. Could this be the case for you?
30 Dec 2012: It's back! Stage IV, bone mets to spine, hip, femur, rads, Zometa, Letrozole. May 2013: further spread to ribs, skull, iliac, plus suspicious spots in lung and liver. Clinical trial with taxol and carbo plus velaparib/placebo.Dx 5/3/2010, IDC, 2cm, Stage IIIc, 1/2 nodes, ER+/PR+, HER2-Dx 12/30/2012, IDC, Stage IV, mets, ER+/PR-, HER2-Chemotherapy 06/04/2010 Adriamycin, Cytoxan, TaxolSurgery 10/28/2010 Lumpectomy (Right); Lymph Node Removal: Sentinel Lymph Node Dissection (Right)Radiation Therapy 12/12/2010 ExternalSurgery 03/16/2011 Prophylactic Ovary Removal (Both)Hormonal Therapy 03/18/2011 TamoxifenRadiation Therapy 03/03/2013 ExternalHormonal Therapy 03/11/2013 FemaraChemotherapy 05/14/2013 carboplatin, Taxol
May 12, 2013 03:39PM nancyh wrote:
I bruise easily and the bruises take forever to go away. Not sure if it's the cancer, the treatments, or just how I'm wired. For example, I have a bruise on my thigh from bumping into a table over 9 months ago, I'm beginning to think it will never go away.
Stage 4 in 2009, mets to liver, lungs, bones, and brain.Dx 8/12/2002, IDC, 1cm, Stage IIb, 3/12 nodes, ER+/PR+, HER2-Dx 4/2/2007, IDC, 1cm, Stage II, ER+/PR+, HER2-Dx 9/1/2009, IDC, Stage IV, mets, ER+/PR+, HER2-Chemotherapy 10/01/2002 Adriamycin, CytoxanChemotherapy 01/01/2003 TaxolHormonal Therapy 05/01/2003 TamoxifenRadiation Therapy 05/01/2003 ExternalSurgery 05/01/2007 Mastectomy (Both)Chemotherapy 06/01/2007 Cytoxan, fluorouracil, methotrexateSurgery 05/01/2008 Reconstruction: Tissue expander placement, Latissimus Dorsi flap (Both)Targeted Therapy 09/01/2009 AvastinChemotherapy 09/01/2009 AbraxaneHormonal Therapy 06/01/2010 FemaraChemotherapy 09/01/2011 XelodaHormonal Therapy 01/01/2012 FaslodexChemotherapy 06/01/2012 NavelbineChemotherapy 05/01/2013 GemzarHormonal Therapy 06/01/2013 AromasinTargeted Therapy 08/01/2013 AfinitorChemotherapy 10/28/2013 Halaven
May 12, 2013 03:54PM LuAnnH wrote:
I always bruised easily as a child and so did my mother so I am sure it is something hereditary. I never worried about it. I'm on blood thinners now and it is even worse. I don't think it is much to worry about but I would mention it at my next dr appt to be wure it isn't someting else going on.
LuAnn --Dx 7/2/2006, IDC, 2cm, Stage IV, mets, ER+/PR+, HER2+
May 12, 2013 06:52PM kayrnic wrote:
I don't think anything I am on causes low platelets and my bloodwork has always come back good. I guess it could just be hereditary. I will check with my doctor. Normally, it isn't a big deal......but with summer coming, and clothes getting less concealing, I worry that people will think I am being abused, which is not the case. Maybe I will try some of the natural treatments suggested in the article the mods posted.
Kay ---bone met to L2 vertabraeDx 11/14/2001, IDC, 2cm, Stage IIa, Grade 2, 0/9 nodes, ER+/PR+, HER2-Dx 3/9/2012, IDC, Stage IV, mets, ER+/PR+, HER2-
May 12, 2013 08:41PM SPAMgirl wrote:
I know my parents always joked when i was in grade school that they were going to get turned into child services with all of the bruises on my legs.
mets to liver, bone and brainDx 2/20/2012, IDC, 2cm, Stage IV, Grade 2, 4/16 nodes, mets, ER+/PR-, HER2+Radiation Therapy 03/06/2010 ExternalSurgery 09/02/2010 Mastectomy (Both); Reconstruction: Tissue expander placement, Nipple reconstruction (Both)Chemotherapy 09/27/2010 Adriamycin, Cytoxan, TaxolHormonal Therapy 02/20/2012 ArimidexTargeted Therapy 02/27/2012 HerceptinChemotherapy 02/27/2012 NavelbineRadiation Therapy 03/17/2012 ExternalChemotherapy 04/06/2012 HalavenHormonal Therapy 11/05/2012 FaslodexChemotherapy 11/05/2012 TaxotereTargeted Therapy 11/05/2012 HerceptinTargeted Therapy 11/05/2012 PerjetaChemotherapy 04/01/2013 AdriamycinChemotherapy 06/17/2013 XelodaTargeted Therapy 06/24/2013 Tykerb
May 13, 2013 01:16AM barsco1963 wrote:
Kay - I believe that a SE of tamoxifen is being "bruised easily" It is however, a good idea to mention to dr. next time you are in.
Humour is life's greatest shock absorber!Dx 5/30/2011, IDC, 4cm, Stage IV, Grade 2, 21/29 nodes, mets, ER+/PR+, HER2-Hormonal Therapy 07/25/2011 Tamoxifen
May 13, 2013 09:29AM myangels wrote:
Kay, So many meds can cause side effects such as easy bruising. I know for me, I had low platelet count as a side effect of Gemzar that I'm on. I agree, get it checked out...I ended up with having to get a platelet transfusion.
Feel better soon!